My mother was abroad a year or so ago. Whilst there she had a sudden excrutiating pain in her leg from the top of the leg right into her toe. It lasted for quite a while until she had a pain relief injection.
Since this episode her left hand has become numb and she feels pins and needles in the fingers and cannot use that hand to do anything properly. It has totally weakened and. Her foot has also become like this and is numb and tingles and is also swollen so she has to wear a bigger shoe size on that foot. She also has to keep a sock on it as it gets worse when it feels even slight cold. She often gets back ache as wel when it is just slightly cold weather or more and has to have a hot water bottle and wear thick clothing.
My mother suffers from high blood pressure, diabetes, had heart problems and also has thyroxide. She takes medicines for all of these things and her diabetes is controlled and not too high with her medicine and her diet.
Please give me an indication of what to do.
Hi, probably she had TIA (mini stroke), please get MRI done to rule it out as it is mandatory since she has a history of both hypertension and diabetes.
Other possibilities are lumbar spondylosis, sciatica etc. Nerve compression due to prolapsed disc or spur leads to pain in leg. Investigations like MRI spine would lead to exact diagnosis due to neuropathy. Sometimes nerve compression at lower spine level leads to weakness in leg along with pain.
Deficiency of vitamin B in the body is also related with peripheral neuropathy giving symptoms of pain and stiffness in legs.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.